Alert archive / Utah / Red Flag Warnings in 2009

Red Flag Warning 6, NWS Salt Lake City, UT

July 19, 2009

NWS Salt Lake City, UT issued this red flag warning at Jul 19, 2009, 3:17 AM MDT. It took effect at Jul 19, 2009, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2009, 3:17 AM MDT (09:17 UTC)
In effect from
Jul 19, 2009, 12:00 PM MDT
Expired
Jul 20, 2009, 12:00 AM MDT
In force
12 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 190917
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
317 AM MDT SUN JUL 19 2009

UTZ420-422>424-191730-
/O.UPG.KSLC.FW.A.0001.090719T1800Z-090720T0600Z/
/O.NEW.KSLC.FW.W.0006.090719T1800Z-090720T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
317 AM MDT SUN JUL 19 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONE
420...AS WELL AS PORTIONS OF ZONES 422...423 AND 424 BELOW 
6500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 420...AS WELL AS
PORTIONS OF ZONES 422...423 AND 424 BELOW 6500 FEET. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

HIGH BASED MOISTURE WILL CONTINUE TO SPREAD ACROSS UTAH TODAY.
THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER
LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY
SCATTERED VALLEY THUNDERSTORMS THIS AFTERNOON AND EVENING. MANY OF
THESE STORMS WILL BE CAPABLE OF PRODUCING DRY LIGHTNING AND STRONG
GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ434-191730-
/O.UPG.KSLC.FW.A.0001.090719T1800Z-090720T0600Z/
/O.NEW.KSLC.FW.W.0006.090719T1800Z-090720T0600Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
317 AM MDT SUN JUL 19 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 434...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 434. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

HIGH BASED MOISTURE WILL CONTINUE TO SPREAD ACROSS UTAH TODAY.
THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER
LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY
SCATTERED VALLEY THUNDERSTORMS THIS AFTERNOON AND EVENING. MANY OF
THESE STORMS WILL BE CAPABLE OF PRODUCING DRY LIGHTNING AND STRONG
GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ435-439>441-191730-
/O.UPG.KSLC.FW.A.0001.090719T1800Z-090720T0600Z/
/O.NEW.KSLC.FW.W.0006.090719T1800Z-090720T0600Z/
SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
317 AM MDT SUN JUL 19 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONES 
439...440 AND 441...AS WELL AS ZONE 435 BELOW 7000 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONES 439...440 AND
441...AS WELL AS ZONE 435 BELOW 7000 FEET. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

HIGH BASED MOISTURE WILL CONTINUE TO SPREAD INTO UTAH TODAY. THIS
MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER LEVEL
DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED DRY
THUNDERSTORMS THIS AFTERNOON AND EVENING. IN ADDITION TO THE
THREAT ASSOCIATED WITH DRY LIGHTNING...THESE STORMS WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ431-432-445>449-191730-
/O.UPG.KSLC.FW.A.0001.090719T1800Z-090720T0600Z/
/O.NEW.KSLC.FW.W.0006.090719T1800Z-090720T0600Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
317 AM MDT SUN JUL 19 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS 
PORTIONS OF ZONES 431...432...445...446...447...448 AND 449 
BELOW 7500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR FOR DRY LIGHTNING POTENTIAL ACROSS 
PORTIONS OF ZONES 431...432...445...446...447...448 AND 449 
BELOW 7500 FEET. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

HIGH BASED MOISTURE WILL SPREAD INTO CENTRAL AND EASTERN UTAH
TODAY. THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK
UPPER LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY
SCATTERED DRY THUNDERSTORMS THIS AFTERNOON AND EVENING. IN
ADDITION TO THE THREAT ASSOCIATED WITH DRY LIGHTNING...THESE
STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS85 KSLC 191811
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1211 PM MDT SUN JUL 19 2009

UTZ420-422>424-200215-
/O.CON.KSLC.FW.W.0006.000000T0000Z-090720T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
1211 PM MDT SUN JUL 19 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 420...AS WELL AS PORTIONS
OF ZONES 422...423 AND 424 BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 420...AS WELL AS
PORTIONS OF ZONES 422...423 AND 424 BELOW 6500 FEET. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

HIGH BASED MOISTURE WILL CONTINUE TO SPREAD ACROSS UTAH TODAY.
THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER
LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY
SCATTERED VALLEY THUNDERSTORMS THIS AFTERNOON AND EVENING. MANY
OF THESE STORMS WILL BE CAPABLE OF PRODUCING DRY LIGHTNING AND
STRONG GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ434-200215-
/O.CON.KSLC.FW.W.0006.000000T0000Z-090720T0600Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
1211 PM MDT SUN JUL 19 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 434.

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 434. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

HIGH BASED MOISTURE WILL CONTINUE TO SPREAD ACROSS UTAH TODAY.
THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER
LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY
SCATTERED VALLEY THUNDERSTORMS THIS AFTERNOON AND EVENING. MANY
OF THESE STORMS WILL BE CAPABLE OF PRODUCING DRY LIGHTNING AND
STRONG GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ435-439>441-200215-
/O.CON.KSLC.FW.W.0006.000000T0000Z-090720T0600Z/
SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
1211 PM MDT SUN JUL 19 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR DRY LIGHTNING POTENTIAL ACROSS ZONES 439...440 AND 441...AS
WELL AS ZONE 435 BELOW 7000 FEET.

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONES 439...440 AND
441...AS WELL AS ZONE 435 BELOW 7000 FEET. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

HIGH BASED MOISTURE WILL CONTINUE TO SPREAD INTO UTAH TODAY. THIS
MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER LEVEL
DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED
DRY THUNDERSTORMS THIS AFTERNOON AND EVENING. IN ADDITION TO THE
THREAT ASSOCIATED WITH DRY LIGHTNING...THESE STORMS WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ431-432-445>449-200215-
/O.CON.KSLC.FW.W.0006.000000T0000Z-090720T0600Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
1211 PM MDT SUN JUL 19 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR DRY LIGHTNING POTENTIAL ACROSS PORTIONS OF ZONES
431...432...445...446...447...448 AND 449 BELOW 7000 FEET.

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS PORTIONS OF ZONES
431...432...445...446...447...448 AND 449 BELOW 7000 FEET. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

HIGH BASED MOISTURE WILL SPREAD INTO CENTRAL AND EASTERN UTAH
TODAY. THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK
UPPER LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY
SCATTERED DRY THUNDERSTORMS THIS AFTERNOON AND EVENING. IN
ADDITION TO THE THREAT ASSOCIATED WITH DRY LIGHTNING...THESE
STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 200125 AAA
RFWSLC

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
725 PM MDT SUN JUL 19 2009

UTZ420-422>424-200600-
/O.CON.KSLC.FW.W.0006.000000T0000Z-090720T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
725 PM MDT SUN JUL 19 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS PORTIONS OF ZONES
431...432...445...446...447...448 AND 449 BELOW 7000 FEET....

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR DRY LIGHTNING POTENTIAL ACROSS PORTIONS OF ZONES
431...432...445...446...447...448 AND 449 BELOW 7000 FEET.

HIGH BASED MOISTURE WILL CONTINUE TO SPREAD ACROSS UTAH TODAY.
THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER
LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY
SCATTERED VALLEY THUNDERSTORMS THIS EVENING. MANY OF THESE STORMS
WILL BE CAPABLE OF PRODUCING DRY LIGHTNING AND STRONG GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ434-200600-
/O.CON.KSLC.FW.W.0006.000000T0000Z-090720T0600Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
725 PM MDT SUN JUL 19 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 434....

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR DRY LIGHTNING POTENTIAL ACROSS ZONE 434.

HIGH BASED MOISTURE WILL CONTINUE TO SPREAD ACROSS UTAH TODAY.
THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER
LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY
SCATTERED VALLEY THUNDERSTORMS THIS EVENING. MANY OF THESE STORMS
WILL BE CAPABLE OF PRODUCING DRY LIGHTNING AND STRONG GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ435-439>441-200600-
/O.CON.KSLC.FW.W.0006.000000T0000Z-090720T0600Z/
SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
725 PM MDT SUN JUL 19 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS ZONES 439...440 AND 
441...AS WELL AS ZONE 435 BELOW 7000 FEET....

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR DRY LIGHTNING POTENTIAL ACROSS ZONES 439...440 AND 441...AS
WELL AS ZONE 435 BELOW 7000 FEET.

HIGH BASED MOISTURE WILL CONTINUE TO SPREAD INTO UTAH TODAY. THIS
MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK UPPER LEVEL
DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED DRY
THUNDERSTORMS THIS EVENING. IN ADDITION TO THE THREAT ASSOCIATED
WITH DRY LIGHTNING...THESE STORMS WILL BE CAPABLE OF PRODUCING
STRONG GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ431-432-445>449-200600-
/O.CON.KSLC.FW.W.0006.000000T0000Z-090720T0600Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
725 PM MDT SUN JUL 19 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING POTENTIAL ACROSS PORTIONS OF ZONES
431...432...445...446...447...448 AND 449 BELOW 7000 FEET....

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR DRY LIGHTNING POTENTIAL ACROSS PORTIONS OF ZONES
431...432...445...446...447...448 AND 449 BELOW 7000 FEET.

HIGH BASED MOISTURE WILL SPREAD INTO CENTRAL AND EASTERN UTAH
TODAY. THIS MOISTURE COMBINED WITH AN UNSTABLE AIRMASS AND A WEAK
UPPER LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDELY
SCATTERED DRY THUNDERSTORMS THIS EVENING. IN ADDITION TO THE
THREAT ASSOCIATED WITH DRY LIGHTNING...THESE STORMS WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 18, 8:50 PM MDT, 6 hours 27 minutes earlier.

Area forecast discussion, Jul 18, 8:50 PM MDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
850 PM MDT SAT JUL 18 2009

.SYNOPSIS...STRONG HIGH PRESSURE WILL REMAIN IN PLACE THROUGH THE
WEEKEND. MOISTURE WILL BEGIN TO MOVE INTO THE REGION THROUGH
SUNDAY...THEN REMAIN THROUGH MID WEEK.

&&

.DISCUSSION...WATER VAPOR LOOP SHOWS A RIDGE DOMINATING THE
SOUTHWEST CONUS. A STRONG WAVE EMBEDDED IN THE MEAN WESTERLIES ALONG
THE CANADIAN BORDER IS NEARING THE NORTHERN ROCKIES. MEANWHILE...AN
UPPER LOW IS STALLING NEAR 142W/40N. 400-250MB ACARS WIND
OBSERVATIONS REVEAL LIGHT ANTICYCLONIC FLOW ALOFT. A 75-110KT
ANTICYCLONIC JET WAS LOCATED ACROSS SOUTHWEST CANADA...DIVING SOUTH
ACROSS THE CENTRAL CONUS. 00Z 700MB ANALYSIS SHOWS RIDGING IN PLACE
ACROSS THE SOUTHWEST CONUS. COOL ADVECTION WAS INITIATING LOCALLY
WITH +18C AT KSLC AND +16C UPSTREAM AT KLKN.

00Z KSLC RAOB INDICATES ABOUT 1 TO 3C OF COOLING ABOVE 550MB AND
SLIGHT WARMING IN THE LOWER LEVELS DURING THE PAST 24 HOURS. THE
PRECIPITABLE WATER VALUE HAS RISEN TO THREE QUARTERS OF AN
INCH...THOUGH A CLASSIC INVERTED-V SIGNATURE WAS IN PLACE.

INCREASING MID LEVEL MOISTURE WITHIN THE RIDGE HAS SUPPORTED HIGH
BASED CONVECTION THIS AFTERNOON AND EARLY EVENING ACROSS PRIMARILY
WESTERN AND SOUTHERN UTAH. GIVEN AN INVERTED-V SOUNDING AND SURFACE
DEWPOINT DEPRESSIONS OF 60-75F...WIND GUSTS OF 35-50 MPH ARE
OCCURRING WITH THIS ACTIVITY. CONVECTION WILL DIMINISH OVERNIGHT
WITH LOSS OF DAYTIME HEATING.

HAVE UPDATED POPS TO REFLECT CURRENT TRENDS. ALSO TWEAKED OVERNIGHT
LOWS AND WINDS WITH THE LATEST GUIDANCE. REST UNCHANGED AT THIS
TIME. PREVIOUS DISCUSSION FOLLOWS...

MOISTURE WILL CONTINUE TO INCREASE SUNDAY ACROSS THE ENTIRE CWA.
THIS WILL HELP TO INCREASE THE COVERAGE OF THUNDERSTORMS TO MUCH OF
THE STATE TOMORROW. SEE THE FIRE WEATHER DISCUSSION FOR ADDITIONAL
DETAILS REGARDING THE POTENTIAL FOR DRY LIGHTNING. GUSTY WINDS ARE
POSSIBLE NEAR ANY OF THE STRONGER THUNDERSTORMS TOMORROW WITH A
CLASSIC INVERTED-V TYPE EVENT EXPECTED. ADDED SPECIFIC GUSTY WIND
WORDING TO ALL ZONES TOMORROW TO HIGHLIGHT THE THREAT.

MOISTURE REMAINS IN PLACE FOR MUCH OF THE NEXT WEEK ACROSS THE
REGION...ALTHOUGH THE GFS AND THE EC STILL DIFFER IN THE
EXTENT/DURATION OF THE MOISTURE SURGE. INCREASED POPS IN THE
EXTENDED A BIT TO MATCH THE MORE CONSISTENT EC SOLUTION.

&&

.AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGH THE
EVENING. NORTHWEST WINDS ARE EXPECTED TO SHIFT TO THE SOUTHEAST
BETWEEN 05Z AND 07Z. THERE IS A 50 PERCENT CHANCE GUSTY OUTFLOW
WINDS ARRIVE FROM TOOELE BETWEEN 03Z AND 04Z...ENHANCING WESTERLY
FLOW AND DELAYING ONSET OF SOUTHEAST DRAINAGE FLOW.

&&

.FIRE WEATHER...A RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE
ACROSS THE REGION THROUGHOUT MUCH OF THE UPCOMING WEEK. A
WEAK DISTURBANCE MOVING THROUGH THIS HIGH WILL LIKELY SWITCH
RIDGELINE WINDS TO THE WEST SUNDAY AFTERNOON. HIGH BASED MOISTURE
WILL CONTINUE TO INCREASE TONIGHT THROUGH SUNDAY. LIGHTNING
COVERAGE IS EXPECTED TO REMAIN ISOLATED ACROSS THE WESTERN VALLEYS
THIS EVENING...BUT IS EXPECTED TO INCREASE IN COVERAGE SUNDAY WITH
THE PASSAGE OF THIS DISTURBANCE. GIVEN THE DRY LOW LEVELS IN
PLACE...DRY LIGHTNING AND STRONG WINDS WILL BE POSSIBLE WITH ANY
STORMS WHICH DEVELOP THROUGH SUNDAY. MOISTURE IS EXPECTED TO
REMAIN IN PLACE THROUGHOUT MUCH OF THE UPCOMING WEEK...RESULTING
IN A CONTINUED THREAT FOR SHORES AND THUNDERSTORMS. THESE STORMS
WILL LIKELY TRANSITION FROM DRY TO WET EITHER MONDAY OR TUESDAY
AS THE LOW LEVELS CONTINUE TO MOISTEN. THIS MOISTENING WILL ALSO
RESULT IN BETTER OVERNIGHT RH RECOVERY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM NOON SUNDAY TO MIDNIGHT MONDAY FOR
UTZ420-UTZ422-UTZ434-UTZ435-UTZ439-UTZ440-UTZ441-UTZ431-UTZ432-
UTZ445-UTZ446-UTZ447-UTZ448-UTZ449.

WY...NONE.

&&

PUBLIC...ROGOWSKI/KRUSE
FIRE WEATHER...SEAMAN
AVIATION...ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 18, 6:14 AM MDT, 21 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
614 AM MDT SAT JUL 18 2009

UTZ001>016-019>021-517-518-WYZ021-191200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
614 AM MDT SAT JUL 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

HOT WEATHER WILL CONTINUE ACROSS THE OUTLOOK AREA AGAIN TODAY.
ISOLATED THUNDERSTORMS ARE FORECAST FOR THE SOUTHERN MOUNTAINS AND
MAY EXTEND NORTH ALONG THE NEVADA BORDER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MOISTURE IS FORECAST TO SPREAD INTO THE AREA SUNDAY AND PERSIST
THROUGH MUCH OF THE WEEK. THIS WILL COOL TEMPERATURES OFF A BIT
BUT WILL ALSO BRING GREATER COVERAGE OF HIGH BASED THUNDERSTORMS
ON SUNDAY. THE PRIMARY THREAT FROM THESE WILL BE LIGHTNING AND
STRONG GUSTY WINDS CREATING HAZARDOUS FIRE WEATHER CONDITIONS.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE
OUTLOOK AREA MONDAY THROUGH FRIDAY. THE STORMS ON THESE DAYS WILL
BRING A BETTER CHANCE OF RAIN...WITH A FEW PRODUCING LOCALLY HEAVY
RAIN. THIS WILL CREATE A THREAT OF ISOLATED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Jul 18, 11:04 PM MDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1104 PM MDT SAT JUL 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     NON-TSTM WND GST VERNON                  40.13N 112.38W
07/18/2009  M76 MPH          TOOELE             UT   MESONET

            VERNON HILL - 5761 FT

&&

ROGOWSKI

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 6:02 PM MDTSpecial Weather StatementSLCTooele58 min
Jul 19, 5:19 PM MDTSpecial Weather StatementSLCBox Elder56 min

Nearby

Red Flag Warnings in Utah, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.